Alert archive / Kansas / Flood Watches in 2007

Flood Watch 8, NWS Dodge City, KS

May 31, 200711 counties in Kansas

NWS Dodge City, KS issued this flood watch at May 31, 2007, 2:35 AM CDT for 11 counties in Kansas. It took effect at May 31, 2007, 7:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 31, 2007, 2:35 AM CDT (07:35 UTC)
In effect from
May 31, 2007, 7:00 PM CDT
Expired
Jun 1, 2007, 1:50 AM CDT
In force
7 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Edwards County, KS, Ellis County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDDC 310735
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
235 AM CDT THU MAY 31 2007

...STORMS WITH HEAVY RAIN MAY CAUSE FLOODING TONIGHT IN CENTRAL KANSAS...

.STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN KANSAS THIS EVENING AND SPREAD EAST TONIGHT. HEAVY RAIN
WILL BE LIKELY WITH SOME OF THESE STORMS...ALONG WITH LARGE HAIL
AND DAMAGING WINDS. LOCALIZED FLOODING CAN BE EXPECTED FROM THESE
STORMS.

KSZ030-031-043>046-064>066-079-081-311800-
/O.NEW.KDDC.FA.A.0008.070601T0000Z-070601T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
PRATT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...PRATT
235 AM CDT THU MAY 31 2007

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL 
  KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN 
  SOUTH CENTRAL KANSAS...EDWARDS...PAWNEE...PRATT AND STAFFORD. 
  IN SOUTHWEST KANSAS...HODGEMAN. IN WEST CENTRAL KANSAS...
  LANE...NESS...SCOTT AND TREGO.

* FROM THIS EVENING THROUGH FRIDAY MORNING

* THUNDERSTORMS PRODUCING RAINFALL RATES OF UP TO 2 INCHES PER
  HOUR...AND RAINFALL OF 2 TO 4 INCHES...WILL LEAD TO FLOODING
  PROBLEMS. SOME OF THESE STORMS WILL TRACK OVER THE SAME
  LOCATIONS...LEADING TO LOCALIZED FLOODING.  THE RISK OF HEAVY
  RAIN WILL INCREASE AFTER DARK THURSDAY EVENING.

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

* A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
  CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
  ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE
  TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
  DEVELOP.

$$

12
3 follow-up statements
000 
WGUS63 KDDC 311654
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1154 AM CDT THU MAY 31 2007

...STORMS WITH HEAVY RAIN MAY CAUSE FLOODING TONIGHT IN CENTRAL
KANSAS...

.STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN KANSAS LATER THIS AFTERNOON AND SPREAD EAST TONIGHT.
HEAVY RAIN WILL BE LIKELY WITH SOME OF THESE STORMS...ALONG WITH
LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING CAN BE EXPECTED
FROM THESE STORMS.

KSZ030-031-043>046-064>066-079-081-010100-
/O.CON.KDDC.FA.A.0008.070601T0000Z-070601T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
PRATT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...PRATT
1154 AM CDT THU MAY 31 2007

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...EDWARDS...PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST 
  KANSAS...HODGEMAN. IN WEST CENTRAL KANSAS...LANE...NESS...
  SCOTT AND TREGO.

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING

* THUNDERSTORMS PRODUCING RAINFALL RATES OF UP TO 2 INCHES PER 
  HOUR...AND RAINFALL OF 2 TO 4 INCHES...WILL LEAD TO FLOODING 
  PROBLEMS. SOME OF THESE STORMS WILL TRACK OVER THE SAME 
  LOCATIONS...LEADING TO LOCALIZED FLOODING. THE RISK OF HEAVY 
  RAIN WILL INCREASE AFTER DARK THURSDAY EVENING. 

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$


BURGERT
000 
WGUS63 KDDC 312146
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
446 PM CDT THU MAY 31 2007

...STORMS WITH HEAVY RAIN MAY CAUSE FLOODING TONIGHT IN CENTRAL
KANSAS...

.STRONG TO SEVERE THUNDERSTORMS DEVELOPING ALONG A TROUGH OF LOW
PRESSURE IN WESTERN KANSAS WILL SLOWLY SPREAD EAST TONIGHT. HEAVY
RAIN WILL BE LIKELY WITH SOME OF THESE STORMS...ALONG WITH LARGE
HAIL AND DAMAGING WINDS. LOCALIZED FLOODING CAN BE EXPECTED FROM
THESE STORMS.

KSZ030-031-043>046-064>066-079-081-010615-
/O.CON.KDDC.FA.A.0008.070601T0000Z-070601T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
PRATT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...PRATT
446 PM CDT THU MAY 31 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...EDWARDS...PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST 
  KANSAS...HODGEMAN. IN WEST CENTRAL KANSAS...LANE...NESS...
  SCOTT AND TREGO.

* THROUGH FRIDAY MORNING

* THUNDERSTORMS PRODUCING RAINFALL RATES OF UP TO 2 INCHES PER 
  HOUR...AND RAINFALL OF 2 TO 4 INCHES...WILL LEAD TO FLOODING 
  PROBLEMS. SOME OF THESE STORMS WILL TRACK OVER THE SAME 
  LOCATIONS...LEADING TO LOCALIZED FLOODING. THE RISK OF HEAVY 
  RAIN WILL INCREASE AFTER DARK THURSDAY EVENING. 

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$


BURGERT
000 
WGUS63 KDDC 010650
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
150 AM CDT FRI JUN 1 2007

...HEAVY RAIN CHANCES HAVE DIMINISHED...

.SHOWERS AND THUNDERSTORMS MOVED QUICKLY ACROSS CENTRAL
KANSAS...AND HAVE MOVED EAST OF THE WATCH AREA.

KSZ030-031-043>046-064>066-079-081-010800-
/O.CAN.KDDC.FA.A.0008.000000T0000Z-070601T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-
PRATT-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...PRATT
150 AM CDT FRI JUN 1 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS HAS BEEN
CANCELLED. 

PARTS OF CENTRAL KANSAS RECEIVED 2 TO 3 INCHES OF RAIN...WHICH
CAUSED A FEW STREAMS AND CREEKS TO RISE SUBSTANTIALLY.
HOWEVER...NO FLOODING HAS WAS REPORTED OR OBSERVED.

$$

TB

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at May 30, 2:46 PM CDT, 11 hours 49 minutes earlier.

Area forecast discussion, May 30, 2:46 PM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CDT WED MAY 30 2007

.DISCUSSION...

DAYS 1-2...

MAIN CONCERN THIS EVENING WILL BE CHC OF EVENING CONVECTION UNDER
A -18 TO -20C 5H COLD POOL WHICH WILL BE CROSSING THE CWA EARLY
THIS EVENING.

BASED ON SAT AND RADAR TRENDS APPEARS THE THE BETTER
DEVELOPMENT OF CU IS ALONG AND AHEAD OF THE NAM/RUC 5H VORT LOBE
WHICH WAS MOVING EAST ACROSS THE CWA AT THIS TIME. WILL CONTINUE
TO MONITOR THIS BUT AT THIS TIME PLAN IS TO INSERT ONLY SMALL
10-15 POPS ALONG AND AHEAD OF THIS VORT LOBE AS IT CROSSES THE
CWA. AFTER THIS ALL MODELS REMAIN IN GOOD AGREEMENT WITH OUR UPPER
LOW OVER THE NRN PLAINS MOVING VERY LITTLE THROUGH THE END OF THE
WORK WEEK. SEVERAL IMPULSES AND JET STREAKS PROGGED TO MOVE AROUND
THIS SYSTEM WITH ONE OF WHICH PLACES SOUTHWEST KANSAS IN THE RIGHT
ENTRANCE REGION OF THE UPPER JET BY THURSDAY NIGHT. ALSO SEEING
NICE 85-7H WA AND MOISTURE ADV ACROSS SW LATE IN THE DAY WITH PROB
OF CAPES GREATER THAN 1000J/KG PROGGED BY SREF IS GREATER THAN 70
PERCENT BY 00Z FRIDAY. AS A RESULT LOOKS LIKE THE PREVIOUS FORECAST
IS STILL LOOKING REASONABLE WITH PCP SPREADING INTO THE AREA LATE
THURSDAY WITH THE BETTER OPPORTUNITY OF TSRA THURSDAY NIGHT.

ON FRIDAY WILL STILL HAVE A FRONT IN OR NEAR OUR CWA AS YET ANOTHER
S/W TROF MOVES SOUTHEAST ACROSS THE WESTERN HIGH PLAINS TOWARDS
WESTERN KANSAS. LOCATION OF THE SFC FRONT REMAINS SOMEWHAT UNCERTAIN
WITH MODELS DISAGREEING ON TIMING AND LOCATION AT 00Z SAT. AS A
RESULT WILL FOLLOW GENERAL CONSENSUS AT SMALL POPS ACROSS THE
ENTIRE AREA EARL FRIDAY WITH HIGH CHC POPS BY FRIDAY NIGHT.

DAYS 3-7...

GLOBAL MODELS ARE IN REASONABLE AGREEMENT WITH THE EVOLUTION OF
QUASI-STATIONARY UPPER LOW CURRENTLY SITUATED OVER THE NORTHERN
GREAT PLAINS.  AS LONG AS THIS UPPER FEATURE REMAINS OVER THE
MIDWEST STATES...THEN THIS WILL KEEP WESTERN KANSAS IN A NORTHWEST
FLOW PATTERN WITH EFFECTIVE SURFACE BOUNDARY JUST SOUTH OF SOUTHWEST
KANSAS THROUGH AT LEAST SUNDAY AND PROBABLY INTO MONDAY AS WELL.
THE MAIN CHALLENGE GOING INTO EARLY NEXT WILL BE THE TRANSITION FROM
NORTHWEST FLOW PATTERN FROM THE WEAKENING/DEPARTING MIDWEST
LOW/TROUGH...TO A MORE WESTERLY FLOW AS VERY STRONG PACIFIC JET
BEGINS TO APPROACH THE PACIFIC NORTHWEST REGION.

IT WILL BE VERY INTERESTING TO SEE HOW THIS PATTERN NEXT WEEK WILL
EVOLVE.  THE ECMWF AND GFS SHOW AN INCREASINGLY BLOCKY LOOKING
PATTERN NOW EARLY NEXT WEEK...AN OMEGA BLOCK TYPE PATTERN IN
FACT...WITH RIDGING CENTERED OVER THE ENTIRE LENGTH OF THE ROCKIES
WELL INTO CANADA.  THE DAY 6-7 ECMWF MODEL FROM THE 30/00Z RUN
SUGGESTS THAT THIS BLOCKING WILL NOT BE THAT STRONG AND SUFFICIENT
FLOW WILL LIKELY CUT THROUGH THE OMEGA BLOCK SUPPORTING FAVORABLE
LOWER TROPOSPHERIC SETTING FOR ORGANIZED SEVERE THUNDERSTORM
EPISODES (ROUGHLY JUNE 5-8 TIME FRAME).

&&

.AVIATION...

NO MAJOR CHALLENGES FOR AVIATION CONCERNS THE NEXT 24 HOURS AS
VFR CONDITIONS SHOULD PREVAIL. EXPECT WINDS TO CONTINUE TO SLOWLY
VEER FROM NORTH-NORTHWEST TO NORTHEAST THROUGH THE REST OF THE
AFTERNOON/EARLY EVENING AND WEAKEN TO 7 KNOTS OR LESS AS WE HEAD
DEEPER INTO THE EVENING. BY 12Z OR SO THURSDAY MORNING...WINDS
WILL BEGIN TO INCREASE OUT OF THE SOUTH AROUND 12-15 KNOTS AS WEAK
SURFACE HIGH SHIFTS EAST INTO MISSOURI.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  53  77  58  76 /   0  40  40  30
GCK  53  77  57  75 /  10  40  40  20
EHA  54  78  59  78 /   0  30  30  20
LBL  54  79  59  79 /   0  30  30  20
HYS  51  76  58  75 /  20  40  50  30
P28  54  79  61  79 /  20  40  50  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN18/25/25
Hazardous weather outlook, May 30, 5:03 AM CDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
503 AM CDT WED MAY 30 2007

KSZ030-031-043>046-061>066-074>081-084>090-311000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
503 AM CDT WED MAY 30 2007 /403 AM MDT WED MAY 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN AND THUNDERSTORMS WILL CONTINUE TO DIMINISH ACROSS THE AREA
FROM ST JOHN TO MEDICINE LODGE AND COLDWATER THROUGH THE EARLY
MORNING HOURS. AN UPPER LEVEL DISTURBANCE MOVING OUT OF COLORADO
THROUGH WESTERN KANSAS AND INTO EASTERN KANSAS BY THIS EVENING.
THIS DISTURBANCE COULD BRING SOME WIDELY SCATTERED TO ISOLATED
SHOWERS AND THUNDERSTORMS TO SOUTHWEST KANSAS TODAY. NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST KANSAS LATE
THURSDAY AFTERNOON AND THURSDAY NIGHT. EARLY ON, SOME OF THE STORMS
COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IF THE STORMS
ORGANIZE INTO A COMPLEX, THEY COULD ALSO PRODUCE HEAVY RAINFALL
CAPABLE OF CAUSING SOME FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

In the hours before

Local storm report, May 30, 9:52 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     TSTM WND GST     ULYSSES                 37.58N 101.36W
05/29/2007  M75.00 MPH       GRANT              KS   AWOS

1030 PM     TSTM WND GST     10 NE GARDEN CITY       38.08N 100.73W
05/29/2007  E70.00 MPH       FINNEY             KS   PUBLIC

1045 PM     TSTM WND GST     14 NE SUBLETTE          37.62N 100.67W
05/29/2007  E70.00 MPH       HASKELL            KS   PUBLIC

1045 PM     TSTM WND GST     14 NW CIMARRON          37.95N 100.53W
05/29/2007  E65.00 MPH       GRAY               KS   PUBLIC

1045 PM     TSTM WND GST     7 SE GARDEN CITY        37.91N 100.77W
05/29/2007  E75.00 MPH       FINNEY             KS   PUBLIC

1055 PM     NON-TSTM WND DMG 15 NW JETMORE           38.24N 100.09W
05/29/2007                   HODGEMAN           KS   PUBLIC

            4-6 INCH LIVE TREE LIMBS DOWN

1100 PM     TSTM WND GST     11 NE GARDEN CITY       38.09N 100.72W
05/29/2007  E60.00 MPH       FINNEY             KS   PUBLIC

1100 PM     TSTM WND GST     17 NE GARDEN CITY       38.15N 100.64W
05/29/2007  E60.00 MPH       FINNEY             KS   PUBLIC

1110 PM     TSTM WND GST     MONTEZUMA               37.60N 100.44W
05/29/2007  M58.00 MPH       GRAY               KS   MESONET

            BY KSN WEATHER LAB

1130 PM     TSTM WND DMG     13 WNW LA CROSSE        38.60N 99.53W
05/29/2007                   RUSH               KS   PUBLIC

            4-6 INCH LIVE TREE LIMBS DOWN

1130 PM     TSTM WND DMG     1 SSW DODGE CITY        37.75N 100.02W
05/29/2007                   FORD               KS   NWS EMPLOYEE

            1.5 INCH DIAMETER TREE SNAPPED

1130 PM     TSTM WND GST     4 N SUBLETTE            37.54N 100.85W
05/29/2007  E60.00 MPH       HASKELL            KS   PUBLIC

1130 PM     TSTM WND GST     9 ENE NESS CITY         38.50N 99.75W
05/29/2007  E60.00 MPH       NESS               KS   PUBLIC

            1 INCH TREE LIMB DOWN

1130 PM     TSTM WND GST     15 WNW LA CROSSE        38.61N 99.57W
05/29/2007  E60.00 MPH       RUSH               KS   PUBLIC

1145 PM     TSTM WND GST     LORETTA                 38.65N 99.18W
05/29/2007  E60.00 MPH       RUSH               KS   CO-OP OBSERVER

1145 PM     TSTM WND GST     8 NW KINSLEY            38.00N 99.51W
05/29/2007  E60.00 MPH       EDWARDS            KS   PUBLIC

1200 AM     TSTM WND GST     LARNED                  38.18N 99.10W
05/30/2007  M60.00 MPH       PAWNEE             KS   CO-OP OBSERVER

0100 AM     TSTM WND GST     2 SE MINNEOLA           37.42N 99.99W
05/30/2007  E60.00 MPH       CLARK              KS   PUBLIC

&&

06
Local storm report, May 30, 9:53 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
953 PM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     TSTM WND GST     2 N GARDEN CITY         38.01N 100.86W
05/29/2007  M78.00 MPH       FINNEY             KS   PUBLIC

            RECORDED WITH DAVIS WEATHER INSTRUMENT

0956 PM     TSTM WND GST     ULYSSES                 37.58N 101.36W
05/29/2007  M75.00 MPH       GRANT              KS   AWOS

0958 PM     TSTM WND GST     GARDEN CITY             37.98N 100.86W
05/29/2007  E60.00 MPH       FINNEY             KS   CO-OP OBSERVER

1012 PM     TSTM WND GST     GARDEN CITY             37.98N 100.86W
05/29/2007  M73.00 MPH       FINNEY             KS   PUBLIC

1015 PM     TSTM WND GST     GARDEN CITY             37.98N 100.86W
05/29/2007  M60.00 MPH       FINNEY             KS   PUBLIC

1025 PM     TSTM WND GST     10 SW NESS CITY         38.35N 100.04W
05/29/2007  M64.00 MPH       NESS               KS   TRAINED SPOTTER

1030 PM     TSTM WND GST     10 NE GARDEN CITY       38.08N 100.73W
05/29/2007  E70.00 MPH       FINNEY             KS   PUBLIC

1045 PM     TSTM WND GST     7 SE GARDEN CITY        37.91N 100.77W
05/29/2007  E75.00 MPH       FINNEY             KS   PUBLIC

1045 PM     TSTM WND GST     14 NW CIMARRON          37.95N 100.53W
05/29/2007  E65.00 MPH       GRAY               KS   PUBLIC

1045 PM     TSTM WND GST     14 NE SUBLETTE          37.62N 100.67W
05/29/2007  E70.00 MPH       HASKELL            KS   PUBLIC

1045 PM     TSTM WND GST     12 SE WAKEENEY          38.90N 99.72W
05/29/2007  E60.00 MPH       TREGO              KS   PUBLIC

1055 PM     NON-TSTM WND DMG 15 NW JETMORE           38.24N 100.09W
05/29/2007                   HODGEMAN           KS   PUBLIC

            4-6 INCH LIVE TREE LIMBS DOWN

1100 PM     TSTM WND GST     17 NE GARDEN CITY       38.15N 100.64W
05/29/2007  E60.00 MPH       FINNEY             KS   PUBLIC

1100 PM     TSTM WND GST     11 NE GARDEN CITY       38.09N 100.72W
05/29/2007  E60.00 MPH       FINNEY             KS   PUBLIC

1100 PM     TSTM WND GST     JETMORE                 38.08N 99.89W
05/29/2007  E60.00 MPH       HODGEMAN           KS   PUBLIC

1108 PM     TSTM WND GST     HAYS                    38.88N 99.32W
05/29/2007  E60.00 MPH       ELLIS              KS   EMERGENCY MNGR

1110 PM     TSTM WND GST     MONTEZUMA               37.60N 100.44W
05/29/2007  M58.00 MPH       GRAY               KS   MESONET

            BY KSN WEATHER LAB

1115 PM     TSTM WND GST     22 N LIBERAL            37.36N 100.94W
05/29/2007  E60.00 MPH       SEWARD             KS   PUBLIC

1130 PM     TSTM WND GST     15 WNW LA CROSSE        38.61N 99.57W
05/29/2007  E60.00 MPH       RUSH               KS   PUBLIC

1130 PM     TSTM WND GST     9 ENE NESS CITY         38.50N 99.75W
05/29/2007  E60.00 MPH       NESS               KS   PUBLIC

            1 INCH TREE LIMB DOWN

1130 PM     TSTM WND GST     4 N SUBLETTE            37.54N 100.85W
05/29/2007  E60.00 MPH       HASKELL            KS   PUBLIC

1130 PM     TSTM WND DMG     1 SSW DODGE CITY        37.75N 100.02W
05/29/2007                   FORD               KS   NWS EMPLOYEE

            1.5 INCH DIAMETER TREE SNAPPED

1130 PM     TSTM WND DMG     13 WNW LA CROSSE        38.60N 99.53W
05/29/2007                   RUSH               KS   PUBLIC

            4-6 INCH LIVE TREE LIMBS DOWN

1135 PM     TSTM WND GST     HAYS                    38.88N 99.32W
05/29/2007  M64.00 MPH       ELLIS              KS   ASOS

1145 PM     TSTM WND GST     8 NW KINSLEY            38.00N 99.51W
05/29/2007  E60.00 MPH       EDWARDS            KS   PUBLIC

1145 PM     TSTM WND GST     LORETTA                 38.65N 99.18W
05/29/2007  E60.00 MPH       RUSH               KS   CO-OP OBSERVER

1145 PM     TSTM WND GST     MEADE                   37.28N 100.34W
05/29/2007  E60.00 MPH       MEADE              KS   LAW ENFORCEMENT

1200 AM     TSTM WND GST     LARNED                  38.18N 99.10W
05/30/2007  M60.00 MPH       PAWNEE             KS   CO-OP OBSERVER

0100 AM     TSTM WND GST     2 SE MINNEOLA           37.42N 99.99W
05/30/2007  E60.00 MPH       CLARK              KS   PUBLIC

&&

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:38 PM CDTSevere Thunderstorm WarningDDCTrego67 min
May 31, 6:18 PM CDTSevere Thunderstorm WarningDDCEllis, Rush, Trego72 min
May 31, 6:29 PM CDTSevere Thunderstorm WarningDDCMorton46 min
May 31, 6:39 PM CDTSevere Thunderstorm WarningDDCEllis, Rush, Trego51 min
May 31, 6:48 PM CDTSevere Thunderstorm WarningDDCEllis42 min

Nearby

Flood Watches in Kansas, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.